Cymbalta side effects

Discussion in 'Fibromyalgia Main Forum' started by Andrea4, Jun 23, 2006.

  1. Andrea4

    Andrea4 New Member

    I was wondering what side effects any of you have had on cymbalta? my doc said that sluggishness and maybe dizziness were the 2 big ones. i just dont feel right but i cant put my finger on it. i dont feel like myself and i feel very 1 dimentional if that makes any sense. thinking i should have just left well enough alone and stayed on the zoloft.
  2. Empower

    Empower New Member

    Yes, Cymbalta made me feel ill at first. I eventually quit it because I couldn't stand the side effects.

    I was EXTREMELY dizzy on it - couldn't stand it
  3. Jana1

    Jana1 New Member

    I had zero side effects and I am very glad I take it. nice improvement.
  4. gymmbabe

    gymmbabe New Member

    I'm beginning my 3rd week on Cymbalta and I feel the same as you. I'm just not myself. It's like my body is here but the rest of me is somewhere else. Very weird. However, it has helped with the pain, so I will tough it out a little longer.

    Dawn
  5. Aberlaine

    Aberlaine Member

    I've been taking Cymbalta since January. It works better than any other antidepressent I've taken. And it helps a bit with my fibro pain.

    Everyone is different, which is why there are so many different antidepressent medications out there. If one doesn't work, try another one. In your case, you should probably go back to the Zoloft.
  6. maggie428

    maggie428 New Member

    I have been on Cymbalta and do feel better. Take only 30 mg daily. Been on that for over 2 months. I feel awful in the morning but after the meds I feel much better and the pain is better too. Plus I sleep better then I have in a long time.~~~~~Best wishes~~~~Maggie~~~~
  7. lbuchanan3

    lbuchanan3 New Member

    Cymbalta increased the severity of my daily headaches, I have them without the drug too, but with the drug I was more sensitive to light and sound and had ringing in my ears. Also very dry mouth and nausea. The side effects were supposed to go away in a few weeks but kept getting worse for me so I was weened off after two months. Oh, also had a weight gain of about 15 lbs. I got minimal pain relief, it helped with the numbness in my hands and feet, helped some with the muscle spasms I get but did not help with the day to day stuff much.
    [This Message was Edited on 06/23/2006]
  8. lighthouselady

    lighthouselady New Member

    I am in my third week of weaning off Cymbalta. It did help with the pain but when I changed insurance companies, I couldn't afford the copay every month so my PMP is weaning me off. I did have a weight gain of about 20 pounds since I started it. He's going to try me on something else I guess. The pain got a lot worse the first week of weaning. I didn't realize how much it did help until then. Someone mentioned in a posting before about hearing "coins moving around inside their head", when tapering off Cymbalta. I have that a lot now. I'm hoping it goes away when I am totally off the Cymbalta. It's enough to drive a "normal person" crazy, me, it's just a short trip.

    Judy
  9. LdyM

    LdyM New Member

    was sweating!!!
  10. snailspace

    snailspace New Member

    I think the excessive sweating I suffer from is caused by my use of Cymbalta (30 mg each AM). I am also having great difficulty with a sleep disorder which I think might be a side effect of Cymbalta. Not sure what else I might attribute that to. It works well as an antidepressant for me so I try to put up with side effects. As a pain reducer--I am not sure if it is helping. Can't say for sure, but I think it may be the reason my fibromyalgia pain is less now most of the time.

    Sometimes the side effects you experience initially diminish with time or even subside, so you have to give it some time before you decide whether or not to stick with the drug.

    Good Luck!
  11. piebear

    piebear New Member

    I hated cymbalta. I'm glad it helps so many people but it sure didn't help me.
    I took 30mg for 3 days before I had to quit. I tried to get past the side effects but they were too bad.

    One of the side effects I had was being super jittery and anxious. I did have a little more energy but I had so much it exhausted me. Its like my body couldn't keep up!

    It made me sleep a little better but way too much. I had absolutely NO appetite so I had to force myself to eat due to low blood sugar.

    My brain was quite foggy too and so was my vision.
    I also tended to sweat a lot more.

    My pain level also increased significantly. My chest hurt, I ached everywhere and my heart was racing probably from being so anxious.

    And most importantly, I had no motivation to do anything. I was sooo depressed. I just didn't care about anything! Its like it did the opposite of what it was suppose to. Go figure.

    But that was my experience of course. Everyone is different.



  12. lvjesus

    lvjesus Member

    Initially my doc said to take it with dinner but it wrecked my sleep so I switched to the AM. I complained of fatigue and the doc gave me this only mentioning pain relief but it does seem to be helping alot.

    Dry mouth and urinary hesitancy and decreased appetite are my only symptoms. The decrease in appetite I need, so that is okay. The dry mouth is more an annoyance than anything else.
  13. Andrea4

    Andrea4 New Member

    i am seeing my doc on the 19th and we will be trying to find something else. i think the cymbalta is also causing some weight gain though the doc said it wouldnt. i've gone up 10 lbs and cant shake it. i feel more depressed and sooo much less motivated...just blah. it has helped with the pain some, but the amount is not worth these other problems.
  14. foxglove9922

    foxglove9922 New Member

    I have finally weened down enough after 6 weeks on Cymbalta that I will not be taking any today and can't wait to feel like myself again.

    1 dementional is a good way to describe the feeling,,,,,just blah and not myself. I could less about anything or anybody. Found myself just laying around day after day and could care less. I'd rather deal with some pain and depression vs. the blahs. Also have complete lack of sex drive and I just don't like this feeling.

    Also put on 12 pounds very quickly and just want to eat, eat, eat.
  15. 69mach1

    69mach1 New Member

    sweating allover all the time...i really had to use the shower to shower all the time...i felt more depredssed...moodier than my normal moods..mycloinic twiticing...

    jodie
  16. Flibble

    Flibble New Member

    For the first week of taking it I felt like someone else was working my mind and body. I had a terrible thirst and very dry eyes. My pain was eased and I slept like a baby for the first time in 15 years. Then I gradually started to feel like my old self again(prefibro). Happier, more optimism and motivation. It has however killed my sex drive but the other benefits I get from it are worth it. Good Luck! Flibble
  17. tonakay

    tonakay New Member

    I took it for four months last year. Had big time sweats and gained weight and was sleepy all day long. Did nothing for my pain and I only tried it for my FM so I dumped it cold turkey with no bad side effects other than one bad night mare. Glad I got off of it when I did.

    Hug,
    Tona
  18. marilynb

    marilynb New Member

    I just went to my Dr today & he changed me from Zoloft to Cymbalta. For the next 2 weeks I will be overlapping meds until I can get up to the 60mg of Cymbalta.

    I am very anxious about this, since everyone has had so many different reactions. I just think the Zoloft has finally stopped working because I have been very depressed lately with no drive to go on.

    My Rheumy has been wanting me to try Cymbalta for the FM pain, So here we go.

    Marilyn